Hail, Bennett
- When
- August 22, 7:36 PM MST
- Where
- Bennett County, 9 mi N of Vetal
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.350, -101.383
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 22, 7:30 PM MST, 6 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
830 PM MDT TUE AUG 22 2006
.DISCUSSION...MADE SOME MINOR UPDATES TO THE EVENING FORECAST BASED
ON TRENDS IN THUNDERSTORM ACTIVITY. WOULD EXPECT A DECREASE IN THE
ACTIVITY OVER SCNTRL SD AS BEST WARM ADVECTION WITH THE LOW-LEVEL
JET IS FORECAST TO BE OVER NERN SD. STORMS HAVE ALSO LOST THEIR
ROTATION IN THE PAST HOUR.
&&
UNR...WATCHES/WARNINGS/ADVISORIES...
SD...FIRE WEATHER WATCH WEDNESDAY AFT AND EVE FOR FIRE WX ZONES 260
AND 262.
WY...FIRE WEATHER WATCH WEDNESDAY AFT AND EVE FOR FIRE WX ZONES
259...AND 297-299.
&&
BUNKERSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 651 AM MDT TUE AUG 22 2006 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-231300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 651 AM MDT (751 AM CDT) TUE AUG 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MUCH OF NORTHWEST AND CENTRAL SOUTH DAKOTA. THE MAIN THREATS FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND STRONG WINDS. A WARM FRONT WILL SLOWLY LIFT NORTHWARD ACROSS WESTERN SOUTH DAKOTA TODAY. AS IT DOES...AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS MONTANA TODAY AND INTO WESTERN SOUTH DAKOTA LATE THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS A GOOD PART OF THE AREA THIS AFTERNOON AND EVENING...WITH THE BEST CHANCES FOR THUNDERSTORMS EXPECTED NEAR THE FRONTAL BOUNDARY ACROSS NORTHWEST AND CENTRAL SOUTH DAKOTA. SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID AFTERNOON THROUGH THIS EVENING...MAINLY EAST OF A LINE FROM BUFFALO TO RAPID CITY TO MARTIN. DUE TO GUSTY SOUTHERLY WINDS AND HOT TEMPERATURES...THE GRASSLAND FIRE DANGER INDEX WILL BE IN THE EXTREME CATEGORY ACROSS SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH IS IN EFFECT FOR NORTHEAST WYOMING AND THE BLACK HILLS WEDNESDAY AFTERNOON AND EVENING. HOT TEMPERATURES...VERY LOW RELATIVE HUMIDITIES...AND GUSTY WEST WINDS ARE EXPECTED IN THESE AREAS. SEE APPROPRIATE FIRE WEATHER PRODUCTS FOR DETAILS. THERE WILL BE A DAILY CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA THROUGH FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS...AS A SERIES OF UPPER LEVEL DISTURBANCES CROSS THE NORTHERN PLAINS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING ACROSS PARTS OF NORTHWEST AND CENTRAL SOUTH DAKOTA...MAINLY EAST OF A LINE FROM BUFFALO TO PHILIP TO WINNER... WITH LARGE HAIL AND STRONG WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
613 PM MDT TUE AUG 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 5 NNW PIEDMONT 44.30N 103.43W
08/22/2006 E1.00 INCH MEADE SD TRAINED SPOTTER
&&
WETENKAMPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
617 PM MDT TUE AUG 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 2 N PIEDMONT 44.26N 103.40W
08/22/2006 E1.75 INCH MEADE SD PUBLIC
&&
WETENKAMPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
647 PM MDT TUE AUG 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 6 NNW BOX ELDER 44.20N 103.12W
08/22/2006 E0.75 INCH MEADE SD OTHER FEDERAL
&&
WETENKAMPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
755 PM MDT TUE AUG 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 6 SW INTERIOR 43.66N 102.07W
08/22/2006 E0.88 INCH JACKSON SD PUBLIC
HAIL LASTED FOR 30 MINUTES.
&&
WETENKAMPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
756 PM MDT TUE AUG 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 6 SW INTERIOR 43.66N 102.07W
08/22/2006 E60 MPH JACKSON SD PUBLIC
&&
WETENKAMPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
758 PM MDT TUE AUG 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 12 SSE PINNACLES RANGER 43.71N 102.14W
08/22/2006 E65 MPH PENNINGTON SD PUBLIC
&&
WETENKAMPThe Rapid City radar (KUDX), 145 km away, was scanning. The volume nearest the first event began at 02:37 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2006Every state in 2006This day in weather historyWarnings in South Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530046, 5530047.